U.S. doctors online nowAsk doctors free
Culver City, CA
A 20-year-old female asked:

in dance class,i really felt like i might pass out. i was seeing spots, hyperventilating, & had to sit. is this a serious zoloft (sertraline) effect? i am worried.

1 doctor answer1 doctor weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
Anxiety: Sounds more like a panic attack. When you start to hyperventilate your body blows off carbon dioxide and that can cause your blood vessels to constrict. That causes the feeling of "passing out", visual spots and weakness. The mechanism is real. Continue your activities. Dance is excellent for exercise and relaxation. Stick with your meds. If symptoms are recurrent let your doctor know.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 7, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.